Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 68, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 6, 2021, 9:15 PM EDT. It took effect at Jul 7, 2021, 5:00 AM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 9:15 PM EDT (01:15 UTC)
- In effect from
- Jul 7, 2021, 5:00 AM EDT
- Expired
- Jul 8, 2021, 10:00 AM EDT
- In force
- 29 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
105 WHUS73 KAPX 070115 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 915 PM EDT Tue Jul 6 2021 LHZ345-LMZ323-341-342-344>346-070915- /O.CAN.KAPX.SC.Y.0067.000000T0000Z-210708T0000Z/ /O.NEW.KAPX.SC.Y.0068.210707T1200Z-210708T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 915 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kt from the east and highest waves around 4 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From 8 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-070915- /O.CAN.KAPX.SC.Y.0067.000000T0000Z-210707T1800Z/ /O.NEW.KAPX.SC.Y.0068.210707T1200Z-210707T1800Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 915 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kt from the east and highest waves around 4 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 8 AM to 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-070215- /O.CAN.KAPX.SC.Y.0067.000000T0000Z-210707T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 915 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
4 follow-up statements
785 WHUS73 KAPX 070744 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 344 AM EDT Wed Jul 7 2021 LHZ345-LMZ323-341-342-344>346-071545- /O.EXT.KAPX.SC.Y.0068.210707T0900Z-210708T1400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 344 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the east and highest waves around 3 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-071545- /O.EXT.KAPX.SC.Y.0068.210707T0900Z-210708T1400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 344 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the east and highest waves around 4 feet expected. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
355 WHUS73 KAPX 071357 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 957 AM EDT Wed Jul 7 2021 LHZ345-LMZ323-341-342-344>346-072200- /O.CON.KAPX.SC.Y.0068.000000T0000Z-210708T1400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 957 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the east and highest waves around 4 feet. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-072200- /O.CON.KAPX.SC.Y.0068.000000T0000Z-210708T1400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 957 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Highest gusts up to 25 kt from the east and highest waves around 6 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
080 WHUS73 KAPX 071852 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 252 PM EDT Wed Jul 7 2021 LHZ345-LMZ323-341-342-344>346-080300- /O.CON.KAPX.SC.Y.0068.000000T0000Z-210708T1400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 252 PM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Highest gusts up to 25 kt from the east and highest waves around 4 feet. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-080300- /O.CON.KAPX.SC.Y.0068.000000T0000Z-210708T1400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 252 PM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Highest gusts up to 25 kt from the east and highest waves around 5 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
546 WHUS73 KAPX 080104 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 904 PM EDT Wed Jul 7 2021 LHZ345-LMZ323-341-342-344>346-080915- /O.CON.KAPX.SC.Y.0068.000000T0000Z-210708T1400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 904 PM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Highest gusts up to 25 kt from the east and highest waves around 4 feet. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-080915- /O.CON.KAPX.SC.Y.0068.000000T0000Z-210708T1400Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 904 PM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Highest gusts up to 25 kt from the east and highest waves around 5 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 7:00 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 6, 7:00 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
700 PM EDT Tue Jul 6 2021
.NEAR TERM...(Through Tonight)
Issued at 257 PM EDT Tue Jul 6 2021
...Numerous to widespread showers with some t-storms tonight...
High Impact Weather Potential...Locally heavy rain, mainly near
and south of M-72. Gusty winds with some t-storms in southern
areas.
A cool front is a bit south of TVC-APN, and advancing southward.
Higher clouds have thickened in central and northern areas, and
when combined with cool advection, surface temps have fallen off
from earlier in the day. In the south though, W Branch and OSC are
both near 90f, and a cu field continues to percolate there.
However, SPC mesoanalysis suggests we are struggling to muster
500j/kg of Mlcape here, with nearly 50j/kg of Cin. More
widespread showers are seen to our w, and a bit of deep convection
is starting to regenerate in central WI.
Cold front will stall out along a MKG-PHN line tonight. Sw 900mb
winds of 20-30kt will be found in the warm sector tonight, though
those winds will tend to veer with time. This, when combined with
heights falls as broader troffing forms overhead (and a sharper
upper trof takes shape in the upper MS Valley), will support an
increasing precip threat tonight. An instability gradient will
skirt the southern border of the forecast area, with some 1.5-2k
J/kg of MuCape poised over southern lower MI. Best chance for
thunder tonight by far will be in southern sections.
Still a chance for diurnal activity to pop in se sections this
afternoon/early evening. Though current Cins down there are
excessive, cooling aloft is progged for the rest of the afternoon.
CAMs (including HRRR and Rap) still tend to produce isolated
convection in the se later today. Better precip chances by far
arrive from the west later on, initially pushing into Leelanau-MBL
areas toward and after 6 pm, and expanding from there.
SPC has returned a marginal svr risk to places near/south of a
Frankfort-Gladwin line, which is fine I suppose for this evening.
Shear is ramping up, even as convection will become more elevated
as storms in WI move east, the front gets further south, and we
get past peak diurnal heating. Damaging winds will be the main
threat.
Best chance of more persistent heavier rainfall rates will be
with convection riding the instability gradient across central
lower MI. The best heavy rain threat is likely just south of this
forecast area. However, localized 1-2" rainfall totals are
possible along the M-55 counties and south, but can't be ruled
out up toward M-72.
Min temps from near 50f Chippewa Co to the lower 60s near MBL and
south of Gladwin.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 257 PM EDT Tue Jul 6 2021
...More Welcomed Rainfall...
High impact weather: Locally heavy rainfall possible.
The front that is currently stalled out across southern lower
Michigan will be the focus for showers and possible embedded thunder
(starting tonight) on into Wednesday and even into part of the day
Thursday as waves of low pressure move up along the front.
Precipitable waters running between 1.50 and 1.75 inches will lead
to possible heavy rainfall (wpc day 1 marginal risk). Additional
rainfall amounts exceeding an inch are likely across parts of
northern lower with lesser amounts closer to a quarter of an inch
farther north. There could be some elevated embedded instability
driven thunder as well (but nothing severe is anticipated). Drier
air sinking southward late Wednesday night through the day Thursday
should diminish activity from north to south. Some cloudiness may
linger into the day Friday. Temperatures will be unseasonably cool
with highs only in the 60s for both Wednesday and Thursday. Highs in
the more seasonable mid 70s return Friday.
.LONG TERM...(Friday night through Tuesday)
Issued at 257 PM EDT Tue Jul 6 2021
...Nice Weekend Weather Expected...
High impact weather potential: None is expected.
Extended guidance continues to keep moisture from a cutoff upper
level trough buried in the northern Tennessee Valley/southern Ohio
Valley region through much if not all of the weekend. After
collaborating with surrounding offices, will not include pops during
that time despite the blend chance pops. Do not want to send a
seemingly false message (of rain) to the public when guidance
supports a dry forecast. This system is eventually shown to meander
north into the western Great Lakes early next week which is when
there will be better chances for showers and possible storms.
Temperatures are expected to be near seasonal levels through the
period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 700 PM EDT Tue Jul 6 2021
Slow-moving cold front currently located from near MBL to Saginaw
Bay will continue southward into Southern Lower Michigan tonight
and Wednesday. Deep moisture will continue to ride up and over
this boundary...producing widespread showers and possibly a few
thunderstorms tonight thru Wednesday. Cigs and vsbys will
deteriorate as a result...dropping from VFR this evening to IFR
overnight...with some improvement to low MVFR on Wednesday.
Surface winds will shift to the NE and eventually east behind the
cold front...and strengthen to 10 to 20 kts with some higher gusts
on Wednesday.
&&
.MARINE...
Issued at 257 PM EDT Tue Jul 6 2021
A cool front will continue to gradually slip south of the area.
Somewhat gusty nw winds will veer n, ne, and e into Wednesday.
Advisory-level winds and/or waves are expected on all waters for
at least part of this afternoon, tonight, and Wednesday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 8 PM EDT Wednesday for LHZ345.
SMALL CRAFT ADVISORY until 2 PM EDT Wednesday for LHZ346>349.
LM...SMALL CRAFT ADVISORY until 8 PM EDT Wednesday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 11 PM EDT this evening for LSZ321-322.
&&
NEAR TERM...JZ
SHORT TERM...AS
LONG TERM...AS
AVIATION...MR
MARINE...JZHazardous weather outlook, Jul 6, 3:05 PM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 305 PM EDT Tue Jul 6 2021 MIZ016>018-020>036-041-042-086>088-095>099-071200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 305 PM EDT Tue Jul 6 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Expect scattered thunderstorms this afternoon and tonight across northern Michigan. A few severe storms with damaging winds are possible between 6 pm and midnight in northern lower Michigan, near and south of a line from Frankfort to Houghton Lake to Gladwin. Also tonight, locally heavy rain is possible as well, which could produce ponding of water in low lying areas. The heaviest rain is expected near and south of M-72. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is additional chances for thunderstorms through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-071200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 305 PM EDT Tue Jul 6 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. Expect scattered thunderstorms this afternoon and tonight across northern Michigan. Isolated severe thunderstorms with gusty winds are possible on the waters around northern lower Michigan late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is additional chances for thunderstorms through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:10 AM EDT | Special Weather Statement | APX | Gladwin | 35 min |
| Jul 7, 6:11 PM EDT | Special Weather Statement | APX | Arenac, Gladwin | 94 min |
| Jul 7, 7:27 PM EDT | Special Weather Statement | APX | Arenac | 93 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.